Jump to content

Hypothetical Question


Tanzanite
 Share

Recommended Posts

If you have excess adrenaline with your POTS as a part of it, you know when say someone is allergic to peanuts, bee stings etc and they have an anaphalatic shock and need to be given adrenaline.

What happens if you have to have adrenaline due to an anaphalactic shock but because of the POTS your body will produce more adrenaline because of the stress on the body as a result of the allergic shock reaction. Would the allergic reaction be less because you produce enough of your own or would being given extra adrenaline kill you?

I knwo that all sounds complicated but I hope you know what I'm getting at! Can't think properly today, having a bad patch with the POTS.

Link to comment
Share on other sites

Having been through anaphylactic shock a number of times, I can tell you that despite my overflow of catecholamines, including epinepherine, I still required shots of it along with benedryl and steroids in order to stabilize my condition.

What's the deal in your particular case? That's a question for your medical professional.

nina

Link to comment
Share on other sites

I guess having lived through it, it's not hypothetical for me. I have nowway to know if my own epinepherine slowed the onset of the shock reaction or not--but I can tell you that when I was given a known allergen (vancomycin) in my iv, it only took minutes for me to go into shock; within 15 minutes of starting the drip, the crash cart was next to my hospital bed.

Nina

Link to comment
Share on other sites

I asked my doctor this specific question years ago. He said "well, you would have to have the epinephrine, it would be better than dying of an allergic reaction." The thing is there are medications they can give IV to slow down your heartrate and the effects of adrenaline. I know once I had a procedure and they numbed the area with lidocaine and I crashed. It wasn't pleasant but I made it through.

I can drive myself crazy with thoughts of "what ifs" being a nurse I have thought of every situation possible.

Sometimes it is best not to think about these things.

Dawn

Link to comment
Share on other sites

True you shouldn't worry about these things but I can be a worrier! I think too deep sometimes ^_^

Just been getting so much sensitivities to chemicals etc lately that I do worry about suddenly having a severe reaction to something including food.

Link to comment
Share on other sites

Dawn, that's too funny b/c my allergist said the same thing to me... basically, "yes, you will be uncomfortable with the high heart rate, but you will HAVE a heart beat and respiration." Nice trade off to NOT be dead. ^_^ Nina

Link to comment
Share on other sites

Mighty Mouse,

That reminds me when I first got sick, I was too weak to do a treadmill and they wanted to do a Thallium scan.

They inject a drug I think it was persantine in your IV. Your heart beats like you are running a marathon.

I looked at the cardiologist and said "my heart is beating so hard!" He looked at me and said "beating is good."

LOL.

Sometimes we just have to crank up our sense of humor with all this junk.

Dawn

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...